Alert archive / Kansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 151, NWS Wichita, KS

October 14, 2007Kingman County, Reno County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Oct 14, 2007, 2:39 PM CDT for Kingman County, Reno County, Kansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 14, 2007, 2:39 PM CDT (19:39 UTC)
Expired
Oct 14, 2007, 3:08 PM CDT
In force
29 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Kingman County, KS, Reno County, KS

The radar

The Wichita radar (KICT), 83 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 14, 2:14 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2007-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1032 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2007-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1032 J/kg
Mixed-layer CIN
-204 J/kg
Mixed-layer LCL
689 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 141939
SVRICT
KSC095-155-142045-
/O.NEW.KICT.SV.W.0151.071014T1939Z-071014T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
239 PM CDT SUN OCT 14 2007

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS.
  WESTERN RENO COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 345 PM CDT.

* AT 237 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
  LOCATED 6 MILES SOUTHWEST OF NASHVILLE...OR 9 MILES NORTH OF
  MEDICINE LODGE...AND MOVING NORTH AT 55 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ABBYVILLE...ARLINGTON...CUNNINGHAM...LANGDON...NASHVILLE...
  NICKERSON...PARTRIDGE...PENALOSA...PLEVNA...SYLVIA...TURON.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR SOUTHEASTERN KANSAS.

LAT...LON 3738 9847 3782 9849 3816 9847 3816 9797
      3742 9838 3736 9842 3737 9845
TIME...MOT...LOC 1939Z 200DEG 48KT 3743 9851

$$

COX
4 follow-up statements
000 
WWUS53 KICT 141944
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
244 PM CDT SUN OCT 14 2007

KSC095-155-142045-
/O.CON.KICT.SV.W.0151.000000T0000Z-071014T2045Z/
RENO KS-KINGMAN KS-
244 PM CDT SUN OCT 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
KINGMAN AND WESTERN RENO COUNTIES UNTIL 345 PM CDT...

AT 242 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
NASHVILLE...OR NEAR ISABEL...MOVING NORTH AT 55 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR CUNNINGHAM BY 255 PM CDT.
  5 MILES EAST OF TURON BY 305 PM CDT.
  NEAR PLEVNA BY 320 PM CDT.
  NEAR ABBYVILLE BY 325 PM CDT.
  4 MILES WEST OF NICKERSON BY 340 PM CDT.

THE TOWNS OF PENALOSA AND LANGDON ARE ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR SOUTHEASTERN KANSAS.

LAT...LON 3738 9847 3782 9849 3816 9847 3816 9797
      3742 9838 3736 9842 3737 9845
TIME...MOT...LOC 1944Z 200DEG 48KT 3749 9848

$$

BOWMAN
000 
WWUS53 KICT 141953
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
252 PM CDT SUN OCT 14 2007

KSC095-155-142045-
/O.CON.KICT.SV.W.0151.000000T0000Z-071014T2045Z/
RENO KS-KINGMAN KS-
252 PM CDT SUN OCT 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
KINGMAN AND WESTERN RENO COUNTIES UNTIL 345 PM CDT...

AT 251 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM CUNNINGHAM TO NASHVILLE...
MOVING NORTHEAST AT 55 MPH.

SEVERE THUNDERSTORMS WILL BE...
  4 MILES EAST OF TURON BY 300 PM CDT.
  NEAR PLEVNA BY 315 PM CDT.
  NEAR ABBYVILLE BY 320 PM CDT.
  NEAR PARTRIDGE BY 335 PM CDT.

THE TOWNS OF PENALOSA AND LANGDON ARE ALSO IN THE PATH OF THIS LINE
OF SEVERE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR SOUTHEASTERN KANSAS.

LAT...LON 3738 9847 3782 9849 3816 9847 3816 9797
      3742 9838 3736 9842 3737 9845
TIME...MOT...LOC 1952Z 204DEG 48KT 3768 9841 3761 9834
          3745 9838

$$
BOWMAN
000 
WWUS53 KICT 142003
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
302 PM CDT SUN OCT 14 2007

KSC095-155-142045-
/O.CON.KICT.SV.W.0151.000000T0000Z-071014T2045Z/
RENO KS-KINGMAN KS-
302 PM CDT SUN OCT 14 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
KINGMAN AND WESTERN RENO COUNTIES UNTIL 345 PM CDT...

AT 300 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE
HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 8
MILES SOUTHEAST OF CUNNINGHAM...OR 12 MILES SOUTHEAST OF CAIRO...
MOVING NORTHEAST AT 55 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR ARLINGTON BY 325 PM CDT.
  5 MILES SOUTHEAST OF ABBYVILLE BY 330 PM CDT.
  NEAR PARTRIDGE BY 335 PM CDT.
  NEAR NICKERSON BY 345 PM CDT.

THE TOWN OF PENALOSA IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR SOUTHEASTERN KANSAS.

LAT...LON 3738 9847 3782 9849 3816 9847 3816 9797
      3742 9838 3736 9842 3737 9845
TIME...MOT...LOC 2002Z 204DEG 48KT 3758 9832

$$

BOWMAN
000 
WWUS53 KICT 142008
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
308 PM CDT SUN OCT 14 2007

KSC095-155-142018-
/O.CAN.KICT.SV.W.0151.000000T0000Z-071014T2045Z/
RENO KS-KINGMAN KS-
308 PM CDT SUN OCT 14 2007

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN KINGMAN AND WESTERN
RENO COUNTIES HAS BEEN CANCELLED...

AT 305 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO 
LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. THEREFORE...THE 
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SUNDAY
EVENING FOR SOUTHEASTERN KANSAS.

LAT...LON 3738 9847 3782 9849 3816 9847 3816 9797
      3742 9838 3736 9842 3737 9845
TIME...MOT...LOC 2008Z 204DEG 48KT 3764 9828

$$
BOWMAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 12:10 PM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Oct 14, 12:10 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1210 PM CDT SUN OCT 14 2007

.UPDATE...
A BIT MORE SURFACE HEATING THAN EXPECTED ACROSS CENTRAL AND SOUTH
CENTRAL KANSAS WILL INCREASE RISK FOR SEVERE STORMS LATER THIS
AFTERNOON. MAIN UPPER LOW CONTINUES TO SPIN ACROSS COLORADO WITH
UPPER SPEED MAX PROGGED TO EJECT ACROSS THE CENTRAL PLAINS DURING
PEAK HEATING AND INTO THE EARLY EVENING. MODERATE INSTABILITY AND
STRONG DEEP LAYER SHEAR SHOULD SUPPORT SEVERE STORMS ALONG AND
AHEAD OF SURFACE FRONT BY MID-AFTERNOON...CONTINUING INTO THE
EARLY EVENING. THOUGH CONVECTION SHOULD BECOME MAINLY LINEAR...A
FEW ISOLATED SUPERCELL STORMS WILL BE POSSIBLE EARLY ON. HAVE
CONTINUED SEVERE RISK THEME IN HAZARDOUS WEATHER OUTLOOK...WITH
HAIL/WIND THREAT AND CAVEAT FOR BRIEF TORNADO.

SOME ADJUSTMENT TO MAX TEMPERATURES TO ACCOUNT FOR MORE SUNSHINE
FOR AREAS ALONG/EAST OF TURNPIKE.

KED

&&

.AVIATION...
FOR THE 18Z TAF SUITE...STRONG TO SEVERE CONVECTION IS EXPECTED BY
MID-AFTERNOON THROUGH THE EARLY EVENING...ACROSS CENTRAL AND SOUTH
CENTRAL KANSAS. MAINLY VFR CONDITIONS OUTSIDE OF CONVECTION...EXCEPT
FOR SOME MVFR CIGS ALONG/JUST BEHIND COLD FRONTAL PASSAGE TOWARD 00Z.
GUSTY SOUTH WINDS ESPECIALLY FOR KICT AND KCNU THIS AFTERNOON WITH
WIND SHIFT TO THE NORTHWEST ACROSS CENTRAL KANSAS THIS EVENING.

BETTER CHANCE FOR LOWER CIGS/MAINLY MVFR CATEGORY LATER TONIGHT INTO
MONDAY MORNING ACROSS THE AREA...BEHIND SURFACE COLD FRONT.

KED

&&

.PREV DISCUSSION... /ISSUED 546 AM CDT SUN OCT 14 2007/

UPDATE...

AVIATION...12Z TAFS RSL/SLN/HUT/ICT/CNU
ONGOING SCATTERED TS IN CENTRAL/SOUTH CENTRAL KS WILL LIKELY
CONTINUE THIS MORNING AIDED BY STRONG 850 MOISTURE TRANSPORT AND
STRONG UPPER LEVEL DIFFLUENT PATTERN. WILL COVER WITH TEMPO TS
GROUPS. OTHER STRONG-SEVERE CONVECTION SHOULD DEVELOP BY MID PM IN
CENTRAL/SOUTH CENTRAL KS ALONG COLD FRONT/DRYLINE BOUNDARIES AND
FOR NOW WILL CARRY VCTS AND FINESSE IN LATER TAFS WITH TEMPO TS GROUPS
AS NEEDED. CONVECTION SHOULD BECOME WIDESPREAD EAST OF THE KS
TURNPIKE TONIGHT...ALTHOUGH SEVERITY SHOULD DIMINISH. WIDESPREAD
MVFR CIGS (ALREADY EVIDENT OVER NW KS) ANTICIPATED TO MOVE IN FROM
W TO E BEHIND COLD FRONT TONIGHT INTO THE MORNING HOURS MONDAY.

JMC

PREV DISCUSSION... /ISSUED 304 AM CDT SUN OCT 14 2007/

DISCUSSION...
MAIN FORECAST CONCERNS ARE PRECIPITATION CHANCES AND TEMPERATURES
THROUGH MONDAY.

TODAY-TONIGHT:
ELEVATED CONVECTION HAS BEEN ONGOING OVERNIGHT...AND WILL CONTINUE
INTO THE MORNING HOURS TODAY AS THE 300MB JET PROVIDES STRONG
DIVERGENCE ALOFT OVER KANSAS. THE BULK OF THESE STORMS SHOULD BE
WEST OF THE KANSAS TURNPIKE. DURING THE AFTERNOON...STORM INITIATION
SHOULD BE ALONG THE DRYLINE AND WARM FRONT WHERE THE BEST
CONVERGENCE IS...ALONG WITH 50-60KT OF SHEAR AND 1000-1500 J/KG OF
MLCAPE. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS
ESPECIALLY ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. IF ANY OF THE
STORMS CAN REMAIN DISCRETE SUPERCELLS...IT IS POSSIBLE TO SEE A
TORNADO OR TWO. THE INSTABILITY WEAKENS QUITE A BIT DURING THE
EVENING HOURS...SO THE MAIN THREAT FOR SOUTHEAST KANSAS BECOMES
HEAVY RAINFALL RATHER THAN HAIL OR STRONG WINDS.

TEMPERATURES TODAY ARE A CHALLENGE. IT WILL DEPEND A LOT ON HOW MUCH
SUNSHINE ANY ONE LOCATION SEES...AS WELL AS WHERE THE PRECIPITATION
IS. WOULD NOT BE SURPRISED TO SEE SOME LOCATIONS IN THE LOW
80S...BUT SOME COULD STAY IN THE LOWER 70S AS WELL.

MONDAY-MONDAY NIGHT:
BOTH THE GFS AND NAM/WRF HAVE TRENDED QUICKER WITH THE
RAINFALL...AND SHOW SUBSIDENCE ACROSS THE AREA BY MONDAY EVENING.
THEREFORE WE HAVE REMOVED CHANCES FOR PRECIPITATION FOR MONDAY
NIGHT. THERE WILL STILL BE SOME STRATUS AROUND AS LOW LEVEL MOISTURE
WILL TAKE A LITTLE LONGER TO EXIT THE FORECAST AREA.

TEMPERATURES WILL AGAIN BE A CHALLENGE. IF SOME LOCATIONS DO SEE
MORE SUN THAN EXPECTED...TEMPERATURES WOULD BE QUITE A FEW DEGREES
WARMER THAN FORECAST. THIS CAN BE FINE-TUNED WITH THE NEXT COUPLE
FORECASTS.

TUESDAY-SATURDAY:
A SEASONABLE DAY FOR TUESDAY AS SURFACE HIGH PRESSURE IS IN CONTROL.
THEN MOISTURE RETURNS BY TUESDAY NIGHT INTO WEDNESDAY MORNING...AND
THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE AS A SHORTWAVE TROUGH
MOVES THROUGH THE MIDWEST. MODELS HAVE COME INTO MORE AGREEMENT ON
THIS FEATURE...SO WE INCREASED PRECIPITATION CHANCES FOR TUESDAY
NIGHT FOR CENTRAL KANSAS AND THE REST OF THE AREA ON WEDNESDAY.

THE GFS AND ECMWF DIVERGE AS THIS SYSTEM DEPARTS TO THE EAST. BY
SUNDAY...THE GFS SHOWS ZONAL FLOW THROUGH MUCH OF THE US...WHILE THE
ECMWF INDICATES A FAIRLY POTENT TROUGH MOVING INTO WESTERN KANSAS.
WILL KEEP FORECAST AS IS FOR THIS TIME FRAME GIVEN LOW CONFIDENCE.

SCHRECK

AVIATION...
CONVECTION WILL CONTINUE TO FESTER MUCH OF THE NIGHT ACROSS THE
NORTHWESTERN HALF TO NORTHERN THIRD OF KANSAS...ALONG AND TO THE
NORTH OF A WARM FRONT LIFTING VERY SLOWLY TO THE NORTH...COUPLED
WITH A STRONG LOW-LEVEL JET AND INCREASING LARGE SCALE ASCENT
AHEAD OF AN APPROACHING SHORTWAVE TROUGH. HENCE VCTS/VCSH AT RSL
AND SLN MOST OF THE NIGHT...ALTHOUGH THINKING MAJORITY OF ACTIVITY
WILL REMAIN NORTH OF THOSE SITES. MORE ISOLATED ACTIVITY MAY BE
POSSIBLE LATE TONIGHT FARTHER SOUTH ACROSS SOUTH-CENTRAL/CENTRAL
KS WEST OF THE FLINT HILLS...AS MOISTURE TRANSPORT/ADVECTION
INCREASES AS THE LOW-LEVEL JET VEERS. MVFR/LOW VFR CIGS
ANTICIPATED FROM MID SUNDAY MORNING ON...WITH LLWS MOST LOCATIONS
TONIGHT DUE TO STRONG LOW-LEVEL JET. STRONG COLD FRONT AND
ASSOCIATED UPPER LEVEL DISTURBANCE STILL ANTICIPATED TO SWING
ACROSS THE FORECAST AREA LATE SUNDAY/SUNDAY NIGHT...PROMPTING MORE
THUNDERSTORMS.

KLEINSASSER

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    79  55  64  49 /  60  80  20  10
HUTCHINSON      76  52  64  46 /  70  80  10  10
NEWTON          78  53  63  48 /  60  80  20  10
ELDORADO        80  57  65  48 /  50  80  30  10
WINFIELD-KWLD   82  59  66  50 /  50  80  30  10
RUSSELL         71  51  61  43 /  70  70  10  10
GREAT BEND      72  51  61  45 /  70  70  10   0
SALINA          76  53  61  46 /  70  80  20  10
MCPHERSON       76  52  62  46 /  70  80  10  10
COFFEYVILLE     82  61  71  51 /  10  80  70  10
CHANUTE         81  60  69  50 /  10  80  60  10
IOLA            81  60  69  50 /  10  80  50  10
PARSONS-KPPF    81  61  70  51 /  10  80  70  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Oct 14, 11:55 AM CDT, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1155 AM CDT SUN OCT 14 2007

KSZ032-033-047>053-067>072-082-083-091>096-098>100-151800-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1155 AM CDT SUN OCT 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING...FOR AREAS GENERALLY WEST OF A LINE FROM COTTONWOOD
FALLS TO EL DORADO TO ARKANSAS CITY. THE MAIN SEVERE RISK WILL BE
LARGE HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS TO 65 MPH. IF
A STORM CAN REMAIN ISOLATED...A BRIEF TORNADO IS ALSO POSSIBLE. AS
THE STORMS MOVE INTO SOUTHEAST KANSAS OVERNIGHT...THE RISK FOR
SEVERE WEATHER IS EXPECTED TO DIMINISH. LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE WITH ANY STORMS ACROSS THE AREA THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BEHIND THE FRONT ON MONDAY...THUNDERSTORMS MAY LINGER IN SOUTHEAST
KANSAS. HOWEVER...THESE STORMS ARE NOT EXPECTED TO BE STRONG OR
SEVERE.

SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE TUESDAY NIGHT IN
CENTRAL KANSAS AND WEDNESDAY THROUGH SATURDAY ACROSS THE ENTIRE
AREA...AS A STRENGTHENING WEATHER SYSTEM MOVES EAST ACROSS THE
CENTRAL ROCKIES. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND
EVENING...MAINLY WEST OF A LINE FROM COTTONWOOD FALLS TO EL DORADO
TO ARKANSAS CITY.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/SCHRECK

In the hours before

Local storm report, Oct 14, 8:45 AM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
845 AM CDT SUN OCT 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     HAIL             GENESEO                 38.52N 98.15W
10/14/2007  E0.75 INCH       ELLSWORTH          KS   TRAINED SPOTTER

            MOSTLY PEA SIZED WITH SOME DIME SIZED.

&&

KED
Special weather statement, Oct 14, 8:54 AM CDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
854 AM CDT SUN OCT 14 2007

KSZ048-049-141430-
ELLSWORTH-SALINE-
854 AM CDT SUN OCT 14 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR EASTERN ELLSWORTH AND WESTERN SALINE COUNTIES...

AT 850 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR KANOPOLIS STATE PARK...OR 8 MILES SOUTHEAST
OF KANOPOLIS...AND MOVING NORTHEAST AT 50 MPH.

DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE THIS MORNING.

DARMOFAL
Special weather statement, Oct 14, 9:49 AM CDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
949 AM CDT SUN OCT 14 2007

KSZ067-141515-
RENO-
949 AM CDT SUN OCT 14 2007

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR WESTERN RENO COUNTY...

AT 944 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CUNNINGHAM...OR 6 MILES SOUTHEAST OF
PRESTON...AND MOVING NORTHEAST AT 50 MPH.

DIME SIZE HAIL IS POSSIBLE WITH THIS STORM.

BOWMAN

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 11:40 PM CDTSevere Thunderstorm WarningICTBarton, Russell50 min
Oct 14, 12:19 AM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln, Russell31 min
Oct 14, 3:27 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sedgwick63 min
Oct 14, 4:05 PM CDTSevere Thunderstorm WarningICTKingman, Reno40 min
Oct 14, 4:13 PM CDTSevere Thunderstorm WarningICTMcPherson, Saline62 min
Oct 14, 4:28 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sedgwick, Sumner47 min
Oct 14, 5:15 PM CDTSevere Thunderstorm WarningICTSedgwick60 min
Oct 14, 5:27 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Marion63 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.